Thunderstorm Wind, Kemper
- When
- May 30, 3:45 PM CST
- Where
- Kemper County, 7 mi SE of De Kalb
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.700, -88.567
Several trees and power lines were blown down.
7 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 30, 2:35 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT WED MAY 30 2001 SUBSIDENCE INVERSION IN ASSOC WITH MID LEVEL RIDGE IS CAPPING ATMOSPHERE FOR THE MOST PART THIS AFTN...BUT WEAK SURFACE BOUNDARY ACROSS NRN PORTIONS OF AREA IS ALLOWING FOR ENOUGH SFC MOISTURE CONVERGENCE TO BREAK CAP...PARTICULARLY OVER N CNTRL/NE PORTIONS OF THE FORECAST AREA. ELSEWHERE...WIDELY SCATTERED SHOWER/TSTM ACTIVITY IS STRUGGLING TO PERSIST IN CAPPED ENVIRONMENT...DESPITE LIFTED INDICES APPROACHING -9. AS SUN GOES DOWN...EXPECT CONVECTION TO DIMINISH. WILL KEEP POPS LOW TONIGHT...WITH HIGHEST OVER NW ZONE GROUPING...WHERE ARE MAY BE AFFECTED LATE TONIGHT BY MCS TO DEVELOP OVER THE ARKLATEX REGION. STILL APPEARS THAT THUR/THUR NIGHT WILL BE THE BEST TIME FRAME FOR GOOD THUNDERSTORM COVERAGE. A SIGNIFICANT SHORTWAVE TROUGH AXIS CURRENTLY OVER THE SRN/CNTRL PLAINS WILL TRANSLATE SOUTHEAST INTO THE LOWER MS VALLEY REGION THURS...AND ALL MODELS ARE IN GOOD AGREEMENT ON THIS. BIGGEST CHALLENGE IS PICKING OUT THE DETAILS WITH THE COMPLEX SURFACE/THERMODYNAMIC PATTERN DEPICTED BY MODELS. AM IMPRESSED WITH THE UPPER JET STRUCTURE THAT WILL COME INTO PLAY BY LATE THURS...AND FEEL THIS SHOULD EVENTUALLY HELP CONVECTION TO BECOME BETTER ORGANIZED AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT... AS SUPPORTED BY ETA/AVN LOW LEVEL MOISTURE CONVERGENCE AND INSTABILITY PATTERNS. AGREE A SEVERE WEATHER THREAT EXISTS FOR MOST ZONES ON THURSDAY...BUT MID LEVEL WIND FIELDS LOOK A LITTLE TOO WEAK TO MENTION SEVERE AT THIS TIME AND WILL DEFER OPTION TO THE NEXT SHIFT WHEN THE PICTURE WILL HOPEFULLY BE A LITTLE MORE CLEAR. WITH PASSAGE OF THE COLD FRONT THURS NIGHT...EXPECT MOISTURE/INSTABILITY TO SWEPT OUT OVER ALL EXCEPT THE SOUTHEAST COUNTIES...WHERE CONVECTION WILL LIKELY HANG ON UNTIL FRI MORNING. A DRIER AIRMASS WILL MOVE IN ASSOC WITH STRONG SUBSIDENCE. IN THE EXTENDED...ANOTHER SHORTWAVE TROF WILL RACE TOWARDS AREA SATURDAY...BUT WITH LITTLE MOISTURE TO WORK WITH...EXPECT ONLY A SMALL BAND OF WIDELY SCATTERED SHOWERS AT BEST. MID LEVEL RIDGE WILL KEEP THINGS DRY SUNDAY AND MONDAY BEFORE RAPID RETURN FLOW INCREASES MOISTURE AHEAD OF NEXT SYSTEM TUES/WED. JAN 70/87/65/84/61 25521 MEI 68/88/66/85/60 25521 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT WED MAY 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY NORTH AND WEST OF A BASTROP LOUISIANA TO ROLLING FORK TO CLEVELAND LINE. A LARGE THUNDERSTORM COMPLEX...THAT DEVELOPED AND MOVED EAST OVER THE PLAINS STATES...HAS LEFT AN OUTFLOW BOUNDARY OVER EAST AND SOUTHEAST PORTIONS OF ARKANSAS THIS AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER THE MISSISSIPPI DELTA THIS AFTERNOON AS IT MOVES SOUTHEAST. WITH ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS. WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311200- HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT WED MAY 30 2001 ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A LAKE VILLAGE ARKANSAS TO KOSCIUSKO TO A DEKALB LINE. A WARM FRONTAL BOUNDARY WAS OBSERVED FROM EXTREME SOUTHEAST ARKANSAS TO NORTHERN MISSISSIPPI. THIS BOUNDARY WILL PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. WITH ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION...SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS. WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WE0ATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees and power lines were blown down.
Several trees were blown down, and a fallen tree caused damage to a house. Several power lines were knocked down by fallen trees and limbs.
A few large limbs were blown down.
Several large limbs were blown down.
At least seven trees were blown down in and around the Grenada area. Power lines were blown down.
A few large limbs were blown down.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245564, 5245565, 5245566, 5245567, 5245568, 5245569, 5245570, 5245571.